Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 58, NWS Jacksonville, FL

October 29, 2011Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Oct 29, 2011, 3:19 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at Oct 29, 2011, 2:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:19 AM EDT (07:19 UTC)
In effect from
Oct 29, 2011, 2:00 PM EDT
Expired
Oct 29, 2011, 1:33 PM EDT
In force
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS82 KJAX 290719
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 AM EDT SAT OCT 29 2011

FLZ020-021-292200-
/O.UPG.KJAX.FW.A.0048.111029T1800Z-111029T2200Z/
/O.NEW.KJAX.FW.W.0058.111029T1800Z-111029T2200Z/
HAMILTON-SUWANNEE-
319 AM EDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR HAMILTON
AND SUWANNEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020 AND 021.

* WIND...NORTH WINDS WILL BE 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...MINIMUM HUMIDITY WILL BE NEAR 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ022-035-292200-
/O.NEW.KJAX.FW.W.0058.111029T1800Z-111029T2200Z/
COLUMBIA-GILCHRIST-
319 AM EDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR COLUMBIA
AND GILCHRIST COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 022 AND 035. 

* WIND...NORTH WINDS WILL BE 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...MINIMUM HUMIDITY WILL BE NEAR 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
1 follow-up statement
835 
WWUS82 KJAX 291733
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
133 PM EDT SAT OCT 29 2011

FLZ020>022-035-291845-
/O.CAN.KJAX.FW.W.0058.111029T1800Z-111029T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
133 PM EDT SAT OCT 29 2011

...RED FLAG WARNING IS CANCELLED FOR THE SUWANNEE VALLEY OF NORTH
FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
RED FLAG WARNING AS RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN
ABOVE 35 PERCENT TODAY.


$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 28, 9:21 PM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, Oct 28, 9:21 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 PM EDT FRI OCT 28 2011

.UPDATE...
ISOLATED SHOWERS ARE MOVING ONSHORE ALONG THE GULF COAST AND WHILE
MANY ARE WEAKENING...A FEW ARE MOVING OVER THE SUWANNEE VALLEY OF
NE FL. CONSIDERABLE AMOUNTS OF CHAFF HAVE BEEN NOTED AS LONG
STREAKS ON THE RADAR. SATELLITE SHOWS AN EXPANSIVE AREA OF MID/HIGH
CLOUDS POURING OVER THE LOCAL AREA AS THEY ROTATE AROUND AN UPPER
HIGH NEAR ERN CUBA. LATEST SURFACE ANALYSIS PLACES A LOW SOUTH OF
WAYCROSS WITH MOIST AND WARMER AIR MOVING NORTH INTO SE GA. THE
COLD FRONT IS NW OF THE FORECAST AREA. THE RUC SHOWS THE FRONT
JUST REACHING THE NW PORTION BY 5 AM. LATEST LAMP HOURLY GUIDANCE
INDICATES TEMPERATURES WILL NOT DROP AS QUICKLY AS ANTICIPATED
PREVIOUSLY BUT WILL HOLD STEADY FOR MUCH OF THE NIGHT. HAVE
ADJUSTED TEMPS TO REFLECT THIS TREND...AND THEY MAY NEED TO BE
ADJUSTED FURTHER.

&&

.AVIATION...MVFR CIGS ARE EXPECTED TO DRIFT NWD FROM THE SOUTH
TONIGHT AS BROAD LOW PRESSURES CROSSES THE SE REGION. IFR MOST
LIKELY AT GNV AS WELL AS SHRA ACTIVITY TONIGHT...WITH TEMPO IFR AT
JAX...CRG AND VQQ. BREEZY WNW FLOW EXPECTED SAT WITH LOW CIGS
POSSIBLE MVFR AT TIMES IN WAKE OF FROPA.

&&

.MARINE...NO HEADLINES TONIGHT...WITH SCA STILL EXPECTED TOMORROW
MORNING FOLLOWING FROPA. RECENT WINDS SE 5 KTS OR LESS WITH COMBINED
SEAS 1-2 FT WITH BROAD AND WEAK PGRAD OVER THE WATERS.

RIP CURRENTS: MODERATE RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  68  40  67 /  30  10   0   0
SSI  65  70  50  67 /  20  10   0   0
JAX  65  73  45  68 /  30  10   0   0
SGJ  68  74  55  70 /  50  20   0   0
GNV  66  74  44  71 /  40  20   0   0
OCF  67  77  46  74 /  50  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR HAMILTON-SUWANNEE.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 5 AM EDT MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/ENYEDI/LETRO
Hazardous weather outlook, Oct 28, 9:22 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 PM EDT FRI OCT 28 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
922 PM EDT FRI OCT 28 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

RAINFALL AMOUNTS FROM ISOLATED TO SCATTERED SHOWERS WILL BE ON THE
LIGHT SIDE. PATCHY FOG IS POSSIBLE MAINLY SOUTH OF GAINESVILLE TO
PALATKA AND PALM COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

STRONG ONSHORE FLOW BEHIND A SATURDAY MORNING FRONT WILL ENHANCE
THE RIP CURRENT RISK DURING THE UPCOMING WEEKEND AND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.